Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2011, 9:51 AM CDT for Camden County, Miller County, Pulaski County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 9:51 AM CDT (14:51 UTC)
- Expired
- Jun 13, 2011, 10:14 AM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:16 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KSGF 131451
SVRSGF
MOC029-131-169-131530-
/O.NEW.KSGF.SV.W.0304.110613T1451Z-110613T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 AM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT.
* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR OSAGE BEACH...MOVING SOUTHEAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BAGNELL...BRUMLEY...CROCKER...FREEDOM...
KAISER...LAKE OZARK...LAKELAND...LAKEVIEW...MONTREAL...OSAGE
BEACH...OZARK SPRINGS...RICHLAND...SWEDEBORG AND WET GLAIZE.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 144 AND
156 WILL ALSO BE IMPACTED BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3791 9208 3774 9240 3775 9242 3786 9241
3786 9242 3783 9246 3783 9249 3810 9275
3824 9261
TIME...MOT...LOC 1451Z 308DEG 27KT 3811 9259
WIND...HAIL 60MPH 1.00IN
$$
LINDENBERG1 follow-up statement
664
WWUS53 KSGF 131514
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CDT MON JUN 13 2011
MOC029-131-169-131524-
/O.CAN.KSGF.SV.W.0304.000000T0000Z-110613T1530Z/
CAMDEN MO-MILLER MO-PULASKI MO-
1014 AM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...
SOUTHWESTERN MILLER AND EASTERN CAMDEN COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN
MISSOURI.
LAT...LON 3791 9208 3774 9240 3775 9242 3786 9241
3786 9242 3783 9246 3783 9249 3810 9275
3824 9261
TIME...MOT...LOC 1514Z 308DEG 27KT 3800 9242
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:09 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 5:09 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 509 AM CDT MON JUN 13 2011 ...UPDATE TO AVIATION... .DISCUSSION... TEMPERATURES VARIED ACROSS THE REGION EARLY THIS MORNING AS MIDDLE 60S WERE OBSERVED IN THE EASTERN OZARKS...WHILE MIDDLE 70S WERE COMMON OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WESTERN MISSOURI. THIS TEMPERATURE GRADIENT OCCURRED IN RESPONSE TO A WARM FRONT THAT WAS POSITIONED FROM NORTHWEST TO SOUTHEAST ACROSS THE OZARKS. A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS SUPPOSE TO BE ONGOING AT THE MOMENT...BUT ITS NOT. AS A MATTER OF FACT...OTHER THAN THE KANSAS WIND MILLS SHOWING UP ON TOP OF THE FLINT HILLS...THE REGIONAL COMPOSITE DOESN'T SHOW A SINGLE ECHO AS OF 230 AM. AREA PROFILERS IS SHOWING INCREASING LOW LEVEL JET WINDS ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS. AS THIS LOW LEVEL JET INTERSECTS THE SURFACE FRONT OVER EASTERN KANSAS...ITS STILL POSSIBLE THAT CONVECTION WILL INITIATE IN THIS AREA...AND DIVE SOUTHEAST INTO THE OZARKS REGION. AT LEAST THIS IS WHAT THE H-TRIP IS SHOWING...ALONG WITH THE RUC 13. THEREFORE...OUR FIRST PERIOD PRECIPITATION CHANCES ARE COMPLETELY DEPENDENT UPON WHAT HAPPENS OVER THE NEXT FEW HOURS ACROSS EASTERN KANSAS. WILL CONTINUE TO MONITOR RADAR IN THIS AREA...AND MAKE A LAST MINUTE CALL TODAY'S PRECIPITATION CHANCES. REGARDING TEMPERATURES TODAY...LOCATIONS SOUTHWEST OF THE WARM FRONT WILL WARM INTO THE 90S...WHILE AREAS ALONG OR NORTH OF THE FRONT WILL REMAIN COOLER. IT APPEARS AS THOUGH ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP TONIGHT. MODELS HAVE THIS COMPLEX DEVELOPING FURTHER NORTH ACROSS NORTHERN MISSOURI...AND THEN PEELING SOUTHEAST ALONG THE MISSISSIPPI RIVER. THEREFORE WE HAVE LOWERED POPS ACROSS MOST AREAS...WITH 30 TO 40 PERCENT CHANCES GOING OVER CENTRAL MISSOURI. DRY CONDITIONS SHOULD PERSIST THROUGH THE DAY ON TUESDAY...WITH ADDITIONAL THUNDERSTORM CHANCES INCREASING TUESDAY NIGHT AND INTO WEDNESDAY. THE INCREASE IN PRECIPITATION CHANCES WILL OCCUR IN RESPONSE TO THE APPROACH OF AN UPPER SHORTWAVE TROUGH...WHICH WILL INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS. THE UPPER LEVEL PATTERN ASSUMES A NORTHWEST FLOW STRUCTURE THROUGH THE MIDDLE AND END OF THE WORK WEEK. THIS SET UP WILL BE FAVORABLE FOR MORE THUNDERSTORM CHANCES. ONE SIGNAL IN PARTICULAR SHOWS UP STRONG FOR THURSDAY NIGHT INTO FRIDAY...AS MODELS INDICATE A FAIRLY DECENT SHORTWAVE TROUGH MIGRATING THROUGH THE NORTHWEST FLOW. AS WE GET INTO NEXT WEEKEND...THE SUMMERTIME RIDGE STARTS TO NOSE BACK INTO THE OZARKS...PUSHING THE SYNOPTIC FRONT WELL INTO THE IOWA AND NEBRASKA CORNBELT. THIS WOULD ALLOW FOR A HOT...HUMID...AND DRY WEEKEND AHEAD. CRAMER && .AVIATION... /ISSUED 502 AM CDT MON JUN 13 2011/ FOR THE 13/1200Z KSGF/KJLN/KBBG TAFS...CONVECTION FINALLY STARTING TO IN AN AREA OF ISENTROPIC ASCENT WITH VEERING LOW LEVEL JET OVER NORTHERN MO. SOME OF THIS ACTIVITY WILL DEVELOP SOUTHWARD AS WELL INTO CENTRAL AND EAST CENTRAL MO WITH INCREASED ISENTROPIC ASCENT AS THE 850MB FLOW CONTINUES TO VEER SOMEWHAT. WILL WATCH TRENDS...BUT WILL KEEP TAF SITES DRY FOR NOW IN THE NEAR TERM. OTHERWISE WILL LEAVE TAFS VFR OTHER THAN SOME EARLY MORNING MVFR FOG IN SOME AREAS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 13, 5:34 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CDT MON JUN 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 534 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED LIGHTNING RISK. LIMITED HAIL RISK. LIMITED WIND RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL IMPACT AREAS OF CENTRAL MISSOURI THIS MORNING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS WITH SOME OF THE STRONGER STORMS WITHIN THE CLUSTER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE COMMON WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jun 13, 8:21 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 AM CDT MON JUN 13 2011 MOZ091-092-096-131400- DOUGLAS MO-WEBSTER MO-WRIGHT MO- 821 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS...SOUTHEASTERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 900 AM CDT... AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ODIN...OR 16 MILES SOUTHEAST OF MARSHFIELD...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MANSFIELD BY 840 AM CDT. 6 MILES SOUTHWEST OF NORWOOD BY 855 AM CDT. BRUSHYKNOB BY 900 AM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHERN MISSOURI. LAT...LON 3696 9224 3682 9249 3724 9281 3734 9263 TIME...MOT...LOC 1321Z 324DEG 22KT 3722 9266 LINDENBERG
Local storm report, Jun 13, 9:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HAIL SALEM 37.65N 91.54W
06/13/2011 E0.50 INCH DENT MO LAW ENFORCEMENT
DIME SIZE HAIL
&&
MGRIFFINLocal storm report, Jun 13, 9:17 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HAIL ROLLA 37.95N 91.77W
06/13/2011 E0.25 INCH PHELPS MO LAW ENFORCEMENT
&&
MGRIFFINLocal storm report, Jun 13, 9:19 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HAIL 7 SW STOVER 38.37N 93.08W
06/13/2011 E0.88 INCH BENTON MO TRAINED SPOTTER
&&
JCOLUCCILocal storm report, Jun 13, 9:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 4 N LAURIE 38.26N 92.83W
06/13/2011 E0.75 INCH MORGAN MO PUBLIC
&&
JTKLocal storm report, Jun 13, 9:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL VILLAGE OF FOUR SE 38.20N 92.72W
06/13/2011 E0.88 INCH CAMDEN MO PUBLIC
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:28 AM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Jun 13, 6:47 AM CDT | Special Weather Statement | SGF | Dallas | 43 min |
| Jun 13, 7:01 AM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Jun 13, 7:12 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 22 min |
| Jun 13, 7:32 AM CDT | Special Weather Statement | SGF | Wright | 43 min |
| Jun 13, 8:21 AM CDT | Special Weather Statement | SGF | Douglas | 39 min |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 40 min |
| Jun 13, 9:08 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 52 min |
| Jun 13, 10:05 AM CDT | Special Weather Statement | SGF | Phelps | 25 min |
| Jun 13, 11:23 AM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 13, 11:52 AM CDT | Special Weather Statement | SGF | Miller | 38 min |
| Jun 13, 2:50 PM CDT | Special Weather Statement | SGF | Taney | 55 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.